Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 80, NWS Bismarck, ND

August 2, 2010Morton County, North Dakota

NWS Bismarck, ND issued this tornado warning at Aug 2, 2010, 2:36 PM CDT for Morton County, North Dakota. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2010, 2:36 PM CDT (19:36 UTC)
Expired
Aug 2, 2010, 3:00 PM CDT
In force
24 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County Morton County, ND

The radar

The Bismarck radar (KBIS), 29 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 2:36 PM CDTTORNADO3 Nw Crown Butte Lake, NDMULTIPLE FUNNEL REPORTS WITH A BRIEF TOUCH DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WFUS53 KBIS 021936
TORBIS
NDC059-022000-
/O.NEW.KBIS.TO.W.0080.100802T1936Z-100802T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
236 PM CDT MON AUG 2 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 300 PM CDT

* AT 235 PM CDT...THE PUBLIC REPORTED A TORNADO 10 MILES NORTHWEST OF
  MANDAN...OR 15 MILES NORTHWEST OF BISMARCK. DOPPLER RADAR SHOWED
  THIS TORNADO MOVING EAST AT 15 MPH.

* THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL MORTON
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4685 10125 4698 10117 4698 10109 4688 10088
      4678 10098
TIME...MOT...LOC 1936Z 291DEG 23KT 4689 10106

$$

ABELING
1 follow-up statement
313 
WWUS53 KBIS 021948
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
248 PM CDT MON AUG 2 2010

NDC059-022000-
/O.CON.KBIS.TO.W.0080.000000T0000Z-100802T2000Z/
MORTON ND-
248 PM CDT MON AUG 2 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MORTON
COUNTY UNTIL 300 PM CDT...

AT 244 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A 
FUNNEL CLOUD 10 MILES NORTHWEST OF MANDAN...OR 15 MILES WEST OF 
BISMARCK...MOVING EAST AT 15 MPH.

THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL MORTON
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

&&

LAT...LON 4685 10125 4698 10117 4698 10109 4688 10088
      4678 10098
TIME...MOT...LOC 1946Z 291DEG 23KT 4689 10107

$$

ABELING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 2, 3:25 AM CDT, 11 hours 11 minutes earlier.

Area forecast discussion, Aug 2, 3:25 AM CDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
325 AM CDT MON AUG 2 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
ACTIVE WEATHER PATTERN CONTINUES THROUGH WEDNESDAY THEN PERHAPS A
BRIEF BREAK AS A CHANGE IN AIR MASS SWEEPS THROUGH. FORECAST
CONCERNS WILL BE TRYING TO PINPOINT BEST AREAS OF SHOWER AND
THUNDERSTORM DEVELOPMENT THROUGH WEDNESDAY. ATMOSPHERE REMAINS
UNSTABLE AND SO THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
WILL CONTINUE. MODELS PRODUCING DIFFERENT SCENARIOS AS FAR AS THE
TIMING AND RESULTANT PLACEMENT OF PRECIPITATION. HAVE USED THE
PREVIOUS GRIDDED FORECAST AND BLENDED THAT WITH THE NAM/GFS/SREF/
AND ECMWF. OVERALL RESULT WAS MINOR CHANGES TO PREVIOUS FORECAST.

THE LATEST WATER VAPOR IMAGERY THIS MORNING SHOWS SOUTHWEST FLOW
AHEAD OF A SHORTWAVE TROUGH NOW THROUGH SOUTHERN SASKATCHEWAN
STRETCHING INTO CENTRAL MONTANA. LATEST REGIONAL RADAR CONTINUES
TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS
WAVE...ESPECIALLY OVER SOUTHWEST NORTH DAKOTA. THE LATEST
NAM/SREF/AND ECMWF DEPICT THIS FAIRLY WELL AND MOVE IT EAST DURING
THE DAY. THE GFS IS DRIER. INCREASED POPS TO A SCATTERED MENTION
IN THE SOUTHWEST AND PORTIONS OF OUR SOUTH CENTRAL ZONES AS THE
AREA IS CAPTURED WELL BY THE ABOVE MODELS AND LOOKS ON TRACK TO
MOVE EAST TODAY. FOR THE AFTERNOON/EVENING...OUR ATTENTION WILL
ALSO LOOK TO THE FAR NORTHERN ZONES WHERE THE AFOREMENTIONED
SHORTWAVE TROUGH WILL SUPPORT A COLD FRONT ACROSS SOUTHERN CANADA.
LARGE SCALE LIFT PER NAM MODEL INDICATES SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE HERE THROUGH EARLY EVENING. SPC MENTIONS
THAT A FEW SEVERE STORMS ARE POSSIBLE LATE IN THE AFTERNOON AND
EVENING IN THAT AREA. ELSEWHERE...ISOLATED THUNDERSTORMS WILL
CONTINUE BUT SHOULD CONTINUE A DOWNWARD TREND AND MOVE FURTHER
EAST AFTER SUNSET.

ON TUESDAY...THE FOCUS OF SEVERE WEATHER POTENTIAL IS ACROSS
FAR SOUTHWESTERN NORTH DAKOTA LATE IN THE AFTERNOON AND EVENING.
THIS IS IN RESPONSE TO OUR NEXT SHORTWAVE NOW SEEN SPINNING OVER
NORTHWEST ALBERTA AND MOVING SOUTH WITH TIME. SURFACE LOW PRESSURE
DEVELOPS OVER NORTHWESTERN SOUTH DAKOTA TUESDAY AFTERNOON AND
PROGRESSES EAST TUESDAY NIGHT. THIS LOW LINKS UP WITH A COLD FRONT
SWINGING THROUGH SOUTHERN CANADA LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING PRODUCING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE REST OF OF WESTERN AND CENTRAL NORTH DAKOTA.

THE THREAT FOR PRECIPITATION LOOKS TO DIMINISH WEDNESDAY AFTERNOON
INTO WEDNESDAY EVENING. FOLLOWING THE SURFACE FRONT AND UPPER WAVE
PASSAGE...A DRIER AND COOLER NORTHWESTERLY FLOW SETS IN WEDNESDAY
NIGHT.

.LONG TERM...THURSDAY THROUGH SUNDAY...
MAIN FORECAST PROBLEM IN THE DAY 4-5 PERIOD WILL BE THUNDERSTORM
CHANCES...OR LACK THEREOF...THURSDAY AND FRIDAY. MEDIUM RANGE MODELS
ARE IN GOOD AGREEMENT THROUGH THE DAY 4-5 PERIOD AND WILL UTILIZE A
MODEL BLEND.

ON THURSDAY...SURFACE HIGH PRESSURE MOVES INTO THE REGION WITH A
HUDSON BAY LOW TO OUR EAST...A PERSISTENT UPPER TROUGH ALONG THE
NORTHWEST U.S. COAST AND AN UPPER LEVEL RIDGE SANDWICHED BETWEEN
THE TWO. WITH THE UPPER RIDGE BUILDING OVER THE AREA ON
THURSDAY...EXPECT MOST OF THE AREA TO BE DRY. THE ONLY EXCEPTIONS
BEING THE FAR SOUTHWEST...WHERE SHORTWAVE ENERGY WORKS ITS WAY
THROUGH THE UPPER RIDGE...AND THE FAR NORTHEAST WHERE A BACKDOOR
COLD FRONT MAY PROVIDE ENOUGH LIFT FOR A FEW SHOWERS. AT THIS TIME
MODELS ARE KEEPING PRECIP SOUTH OF THE SOUTHWEST CORNER OF THE STATE
AND WILL KEEP IT DRY IN THE WEST. EC/GFS DO GENERATE SOME VERY LIGHT
QPF OVER THE NORTHERN CWA...ASSOCIATED WITH THE BACKDOOR COLD FRONT
BUT WILL WAIT ANOTHER RUN TO SEE IF THIS HOLDS. WOULD EXPECT ONLY
SOME SCATTERED SHOWERS AND MOISTURE IS LIMITED TO A THIN LAYER
BETWEEN 600 AND 800 MB WITH WARM DRY AIR ABOVE. THURSDAY LOOKS TO BE
PLEASANT...TEMPERATURE WISE WITH READINGS FROM THE UPPER 70S
NORTHEAST TO THE MID 80S FAR SOUTHWEST. UPPER RIDGE CONTINUES TO
BUILD OVER THE AREA THURSDAY NIGHT AND EXPECT DRY CONDITIONS TO
PERSIST.

ON FRIDAY...WE WARM UP...ESPECIALLY IN THE WEST AS FLOW BECOMES
SOUTHEAST AND THICKNESS RIDGE PUSHES INTO THE AREA FROM EASTERN
MONTANA. THERE ARE SOME TIMING DIFFERENCES IN THE DETERMINISTIC
MODELS REGARDING THE SHORTWAVE ENERGY BREAKING DOWN THE UPPER RIDGE
OVER THE AREA. GLOBAL GEM IS THE QUICKEST AND BRINGS PRECIPITATION
ACROSS THE CWA BY SATURDAY MORNING. ECMWF BRINGS QPF ONLY INTO THE
FAR WEST BY THIS TIME...WITH THE GFS IN THE MIDDLE. THINK THAT THE
GLOBAL GEM MAY BE TOO QUICK AND WILL SIDE WITH THE EC/GFS.
HOWEVER...WE ALREADY HAVE SOME SLIGHT CHANCE POPS ACROSS THE CWA
FRIDAY NIGHT AND AM NOT CONFIDENT ENOUGH TO PULL THEM IN THE FAR
EAST. THEREFORE WILL STAY THE COURSE AND KEEP SLIGHT CHANCE POPS
EVERYWHERE...WITH CHANCE POPS IN THE FAR WEST.

LATE IN THE EXTENDED PERIOD...SATURDAY LOOKS LIKE IT COULD BE AN
ACTIVE DAY AS A SHORTWAVE TROUGH TRAVERSES THE CWA. SURFACE TROUGH
WILL BE MOVING EAST ACROSS THE CWA WITH AMPLE MOISTURE POOLING AHEAD
OF THE TROUGH. WE DESTABILIZE ONE AGAIN ON SUNDAY AFTERNOON AND AN
AFTERNOON THUNDERSTORM CANNOT BE RULED OUT SUNDAY AFTERNOON.

&&

.AVIATION...
WEAK PRESSURE PATTERN OVER THE AREA EARLY THIS MORNING IS RESULTING
IN AREAS OF FOG...MOST NOTABLY IN MINOT AND JAMESTOWN. UP TO NOW FOG
HAS BEEN PATCHY IN NATURE. WILL NEED TO MONITOR AS 12Z APPROACHES
BUT EXPECT TO HAVE AT LEAST A MENTION OF FOG AT MOT AND JMS. LATEST
WATER VAPOR LOOP SHOWS MID LEVEL MOISTURE STREAMING FROM THE
SOUTHWEST U.S. ACROSS THE CENTRAL ROCKIES AND INTO THE NORTHERN
PLAINS. LATEST RADAR LOOP SHOWS SCATTERED SHOWERS AND THUNDERSTORMS
FROM SOUTHEAST MONTANA INTO THE WESTERN DAKOTAS. THE STRONGEST
ACTIVITY HAS BEEN STAYING SOUTH OF THE INTERSTATE...AND FOR THE MOST
PART REMAINING IN SOUTH DAKOTA. MAY NEED TO MENTION A CB ACROSS THE
SOUTHERN TAF SITES THIS MORNING. ANOTHER SHORTWAVE PRESENTLY MOVING
FROM SOUTHEAST ALBERTA INTO SOUTHERN SASKATCHEWAN WILL PROVIDE THE
SUPPORT FOR THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. EXCEPT
FOR THE ONGOING CONVECTION EARLY THIS MORNING...IT IS GOING TO BE
TOUGH TO DETERMINE CONVECTION INITIATION THIS AFTERNOON AND TONIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KS/TWH
Hazardous weather outlook, Aug 2, 4:39 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT MON AUG 2 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
439 AM CDT MON AUG 2 2010 /339 AM MDT MON AUG 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER FAR NORTHERN
AND FAR SOUTHERN NORTH DAKOTA TODAY. IT IS POSSIBLE THAT A FEW
STORMS IN THE NORTH MAY BE SEVERE THIS AFTERNOON. ISOLATED SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED ELSEWHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR SEVERE WEATHER CONTINUES IN FAR SOUTHWESTERN NORTH
DAKOTA TUESDAY THROUGH TUESDAY NIGHT. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP IN WESTERN AND SOUTHWESTERN NORTH
DAKOTA DURING THE DAY TUESDAY...THEN MOVE EAST DURING TUESDAY
AFTERNOON AND TUESDAY NIGHT. THE THREAT OF SHOWERS AND THUNDERSTORMS
SHOULD DIMINISH BY WEDNESDAY NIGHT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS SLATED FOR FRIDAY
NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY ACROSS NORTHERN NORTH
DAKOTA IF THE THUNDERSTORMS BECOME SEVERE. IF YOU OBSERVE ANY
SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE OR
LOCAL LAW ENFORCEMENT WITH YOUR REPORT.

KS

In the hours before

Special weather statement, Aug 2, 12:39 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1239 PM CDT MON AUG 2 2010

NDZ010-011-021-021830-
MCLEAN ND-MOUNTRAIL ND-WARD ND-
1239 PM CDT MON AUG 2 2010

...SPECIAL WEATHER STATEMENT FOR SOUTHERN WARD...SOUTHEASTERN
MOUNTRAIL AND CENTRAL MCLEAN COUNTIES UNTIL 130 PM CDT...

AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROSEGLEN AND RAUB...OR 42 MILES SOUTHWEST
OF MINOT...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ROSEGLEN AND WHITE SHIELD AROUND 1245 PM CDT.
EMMET AROUND 1 PM CDT.
GARRISON AND FORT STEVENSON STATE PARK AROUND 120 PM CDT.
MAX AROUND 130 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

VINING
Local storm report, Aug 2, 12:42 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1242 PM CDT MON AUG 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             5 SE PARSHALL BAY RECRE 47.87N 102.22W
08/02/2010  M0.88 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

            MOST HAIL WAS PEA SIZED. ONE OR TWO NICKEL SIZED.
            ESTIMATED 50 MPH WIND. 0.90 INCHES OF RAIN IN 1/2 HOUR.

&&

JVINING
Local storm report, Aug 2, 1:38 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
138 PM CDT MON AUG 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     9 NNW GARRISON          47.77N 101.49W
08/02/2010  E60 MPH          MCLEAN             ND   TRAINED SPOTTER

            A LITTLE LARGER THAN PEA SIZED HAIL AND BRIEF HEAVY RAIN.

&&

JVINING
Special weather statement, Aug 2, 1:57 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
157 PM CDT MON AUG 2 2010

NDZ021-022-021945-
MCLEAN ND-SHERIDAN ND-
157 PM CDT MON AUG 2 2010

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN SHERIDAN AND
NORTHEASTERN MCLEAN COUNTIES UNTIL 245 PM CDT...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENEDICT...OR 33 MILES SOUTH OF MINOT...
MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RUSO...
  STRAWBERRY LAKE...
  BUTTE...
  KRUEGER LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

VINING
Special weather statement, Aug 2, 1:59 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
159 PM CDT MON AUG 2 2010

NDZ019-021-021930-
MCLEAN ND-MERCER ND-
159 PM CDT MON AUG 2 2010

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN MERCER AND CENTRAL
MCLEAN COUNTIES UNTIL 230 PM CDT/130 PM MDT/...

AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PICK CITY...OR 48 MILES SOUTH OF MINOT...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
LAKE SAKAKAWEA STATE PARK AT 205 PM CDT.
RIVERDALE AROUND 205 PM CDT.
COLEHARBOR AROUND 225 PM CDT.
UNDERWOOD AROUND 230 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. BOATERS SHOULD SEEK SAFE SHELTER.

WALKER
Special weather statement, Aug 2, 2:31 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CDT MON AUG 2 2010

NDZ034-035-022015-
BURLEIGH ND-MORTON ND-
231 PM CDT MON AUG 2 2010

...SPECIAL WEATHER STATEMENT FOR NORTHERN MORTON AND EXTREME WESTERN
BURLEIGH COUNTIES UNTIL 315 PM CDT...

AT 225 PM CDT...SEVERAL REPORTS FROM THE PUBLIC WERE INDICATING
FUNNEL CLOUDS NORTH OF INTERSTATE 94. THE REPORTS HAVE RANGED FROM
OBSERVING FUNNELS FROM NEAR GLEN ULLIN TO JUST WEST OF MANDAN.
SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM NORTH OF
CROWN BUTTE TO NEAR NEW SALEM. SATELLITE INDICATED THAT CONTINUED
DEVELOPMENT MAY OCCUR SOUTHWEST INTO NORTHERN GRANT AND ADAMS
COUNTIES THROUGH 330 PM CDT. STORMS ALONG THIS LINE WERE MOVING EAST
AT 20 MPH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

VINING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:38 PM CDTSevere Thunderstorm WarningBISDunn, Mercer7 min
Aug 1, 7:41 PM CDTTornado WarningBISDunn, Mercer49 min
Aug 1, 8:13 PM CDTTornado WarningBISMercer, Morton, Oliver47 min
Aug 1, 8:52 PM CDTTornado WarningBISBurleigh, Morton, Oliver38 min
Aug 1, 9:26 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux47 min
Aug 1, 9:36 PM CDTTornado WarningBISRolette24 min
Aug 1, 9:58 PM CDTTornado WarningBISRolette47 min
Aug 2, 1:05 PM CDTSevere Thunderstorm WarningBISMcLean, Ward55 min
Aug 2, 2:58 PM CDTTornado WarningBISBurleigh, Morton32 min
Aug 2, 3:22 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton53 min
Aug 2, 3:32 PM CDTAreal Flood AdvisoryBISBurleigh, Morton, Oliver114 min

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.